# SDR CA970916003

- Difficulty date: June 29, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Beech 200BEECH
- Engine: Pwa PT6A41
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Planetary Gear
- Part number: 310152501
- Condition: Separated
- Location: Reduction Gearbx
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

(CAN) DURING FLIGHT A CHIP DETECTOR LIGHT CAME ON NR2 ENGINE. THE ENGINE WAS SHUTDOWN AND THE FLIGHT CONTINUED TO DESTINATION. POST FLIGHT INSPECTION FOUND METAL IN THE OIL FILTER. THE ENGINE WAS SENT FOR INVESTIGATION AND DISASSEMBLY OF THE REDUCTION GEARBOX ASCERTAINED THE MAIN DAMAGE AND PROBABLE SOURCE OF THE METAL PARTICLES ON THE CHIP DETECTOR WAS A PIECE OF METAL MISSING FROM THE END OF ONE TOOTH ON ONE OF THE 1ST STAGE PLANET GEARS. THIS WAS NO DISCOLORATION OF THE CARRIERS OR OTHER COMPONENTS INDICATING LACK OF LUBRICATION. CLOSER INSPECTION OF THE 1ST STAGE PLANET GEARS AND THE SUN GEARS REVEALED SIGNIFICANT SPALLING ON THE TEETH, WHICH LED TO FAILURE AND METAL CONTAMINATION.
